Global existence of the radially symmetric solutions of the Navier-Stokes equations for the isentropic compressible fluids

Hi Jun Choe, Hyunseok Kim

Research output: Contribution to journalArticle

45 Citations (Scopus)


We study the isentropic compressible Navier-Stokes equations with radially symmetric data in an annular domain. We first prove the global existence and regularity results on the radially symmetric weak solutions with non-negative bounded densities. Then we prove the global existence of radially symmetric strong solutions when the initial data ρ0, u0 satisfy the compatibility condition -μΔu0 - (λ + μ) ∇ div u0 + ∇(Aρ0γ) = ρ01/2g for some radially symmetric g ∈ L 2. The initial density ρ0 needs not be positive. We also prove some uniqueness results on the strong solutions.

Original languageEnglish
Pages (from-to)1-28
Number of pages28
JournalMathematical Methods in the Applied Sciences
Issue number1
Publication statusPublished - 2005 Jan 10


All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Engineering(all)

Cite this